Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 7, 2019, 7:36 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 7:36 PM MDT (01:36 UTC)
- Expired
- Aug 8, 2019, 12:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 71 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:45 PM MDT | FLASH FLOOD | 5 Ese Bordeaux, WY | FIRE AND EMS REPORTS OF FLASH FLOODING ALONG NORMANDY ROAD. HUNTON CREEK OUT OF ITS BANKS. TIME ESTIMATED FROM REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WGUS55 KCYS 080136
FFWCYS
WYC015-031-080300-
/O.NEW.KCYS.FF.W.0027.190808T0136Z-190808T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
736 PM MDT Wed Aug 7 2019
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
Southwestern Goshen County in southeastern Wyoming...
Southeastern Platte County in southeastern Wyoming...
* Until 900 PM MDT.
* At 734 PM MDT, Doppler radar indicated heavy rain over Chugwater.
Up to two inches of rain have already fallen. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Chugwater, Bordeaux and Slater.
Flood waters are moving down Chugwater Hunton and Richeau Creeks
causing ponding of water and damage to roadways. Flash flooding is
occurring and will likely continue. Do not cross flooded roadways!
This includes Interstate 25 in Wyoming between mile markers 49 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 4167 10483 4180 10507 4197 10499 4197 10448
4164 10449
$$
Lyons3 follow-up statements
190
WGUS75 KCYS 080242
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
842 PM MDT Wed Aug 7 2019
WYC015-080247-
/O.CAN.KCYS.FF.W.0027.000000T0000Z-190808T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
842 PM MDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GOSHEN COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4167 10483 4180 10507 4197 10499 4195 10469
4166 10468
$$
WYC031-080300-
/O.CON.KCYS.FF.W.0027.000000T0000Z-190808T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte WY-
842 PM MDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN PLATTE COUNTY...
At 837 PM MDT, local law enforcement reported flash flooding near
Chugwater and Slater. Up to two inches of rain have already fallen.
Flash flooding is already occurring! Richeau creek in southeastern
platte county is out of its banks and causing localized flash
flooding. Avoid low lying areas and creek crossings.
Some locations that will experience flooding include...
Chugwater, Bordeaux and Slater.
Flood waters are moving down Chugwater, Hunton, and Richeau Creeks
causing ponding of water and damage to roadways. Flash flooding is
occurring and will likely continue. Avoid low lying areas and do not
cross flooded roadways!
This includes Interstate 25 in Wyoming between mile markers 49 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 4167 10483 4180 10507 4197 10499 4195 10469
4166 10468
$$
Lyons464
WGUS55 KCYS 080245
FFWCYS
WYC031-080600-
/O.EXT.KCYS.FF.W.0027.000000T0000Z-190808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
845 PM MDT Wed Aug 7 2019
The National Weather Service in Cheyenne has extended the
* Flash Flood Warning for...
Southeastern Platte County in southeastern Wyoming...
* Until midnight MDT.
* At 843 PM MDT, local law enforcement reported flash flooding near
Chugwater and Slater. Up to two inches of rain have already
fallen. Flash flooding is already occurring! Richeau creek in
southeastern platte county is out of its banks and causing
localized flash flooding. Avoid low lying areas and creek
crossings.
* Some locations that will experience flooding include...
Chugwater, Bordeaux and Slater.
Flood waters are moving down Chugwater, Hunton, and Richeau Creeks
causing ponding of water and damage to roadways. Flash flooding is
occurring and will likely continue. Do not cross flooded roadways!
This includes Interstate 25 in Wyoming between mile markers 49 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 4167 10483 4180 10507 4197 10499 4195 10469
4166 10468
$$
Lyons573
WGUS75 KCYS 080554
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
1154 PM MDT Wed Aug 7 2019
WYC031-080603-
/O.EXP.KCYS.FF.W.0027.000000T0000Z-190808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte WY-
1154 PM MDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PLATTE COUNTY WILL EXPIRE
AT MIDNIGHT MDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4167 10483 4180 10507 4197 10499 4195 10469
4166 10468
$$
BraunWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:04 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 6:04 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 604 PM MDT Wed Aug 7 2019 .UPDATE...See aviation section below for new forecast update. .SHORT TERM...(This Afternoon & Tonight) Issued at 234 PM MDT Wed Aug 7 2019 An increase in shower & thunderstorm activity can be expected over the next few hours across southeast Wyoming & the western Nebraska Panhandle. This is in response to a potent & fast-moving mid-level short wave tracking across southeast Wyo late this afternoon along the edge of broad/flat ridging aloft. The highest risk for strong/ severe storms will be east of I-25 through this evening, with CAPE around 1500 J/kg and 40-50 knots of effective shear supporting the potential for sustained updrafts. However, muddled wind fields may limit the overall severity of storms. Strong wind gusts look to be the main concern with a dry boundary layer, but occasional quarter sized hail is also possible. Potential for isolated convection may persist into the overnight hours w/ the CWA remaining in the right rear quadrant of the H25 jet and a few additional waves traversing the larger scale flow pattern. .LONG TERM...(Thursday - Wednesday) Issued at 306 AM MDT Wed Aug 7 2019 Continued active pattern will occur Thursday with scattered to numerous showers and thunderstorms. As a result, temperatures will be slightly lower but still within a few degrees of normal seasonable values. Slightly drier set-up could occur Friday in a transition pattern period before more showers/storms Saturday and again Sunday. However, early next week is looking drier and warmer. Thursday is shaping up to be another active day with numerous showers and storms, some of which could be strong to severe in the High Plains. The ridge continues to break down as H5 southwest flow develops along the west coast with a deeper long-wave trough taking form. Multi-model guidance indicates another shortwave trough traversing the region as PWATs remain elevated above normal. WPC continues to have much of the Front Range of CO/WY and the Nebraska Panhandle in a marginal risk of excessive rainfall. Will need to monitor events today if a flash flood watch may be needed for Thursday. Shortwave ridging may bring slight suppression to convective coverage and intensity on Friday but still some showers will develop across the High Plains. By the weekend, the trough off the west coast will move inland over northern Rockies to Montana with potent ejecting shortwave impulses over WY/NE. Continued unsettled pattern saturday as both GFS/EC indicate large thunderstorm cluster or beginnings of MCS in NE CO to NE Panhandle that races east. Will need to monitor this possible solution. Finally by early next week, the region will be dry slotted with the passing trough to the north and be in more zonal flow. Drier and warmer conditions expected to start early next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 604 PM MDT Wed Aug 7 2019 We have scattered showers and thunderstorms moving southeastward off the South Laramie Range will mean storms passing near the Nebraska airports through 04Z, with a few showers around Cheyenne, Laramie and Rawlins through 03-05Z. Otherwise, expecting VFR for the rest of the night with storms diminishing. More scattered thunderstorms tomorrow afternoon. && .FIRE WEATHER... Issued at 306 AM MDT Wed Aug 7 2019 Elevated fire weather conditions anticipated again in far west and north Carbon Counties that was observed yesterday at Dixon as minimum relative humidity fell to 13 percent. Slightly higher humidity today in the upper teens to 20 percent expected with greater shower and thunderstorm coverage over the high terrain. These showers and storms will spread east through the afternoon and evening. Dry lightning is not expected and any lightning should be accompanied with some rain. Fire weather conditions will lower Thursday and Friday as greater monsoonal moisture moves in with slightly lower temperatures, greater rain chances, and higher humidity values for both the high terrain and High Plains. Slight drying trend will occur Saturday with the possible day to watch for near- critical to possibly critical conditions being Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...JSA AVIATION...JG FIRE WEATHER...JSA
Hazardous weather outlook, Aug 7, 3:01 PM MDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 301 PM MDT Wed Aug 7 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 082115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 301 PM MDT Wed Aug 7 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will become more widespread across southeast Wyoming and the western Nebraska Panhandle late this afternoon through tonight. A few thunderstorms may be strong to severe for areas along and east of the Laramie Range. The main hazards will be wind gusts to 60 MPH and quarter sized hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY An active weather pattern will persist through the weekend with daily chances for thunderstorms across the region. A few storms may be strong to severe. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. WYZ104-105-109>115-082115- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 301 PM MDT Wed Aug 7 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected across the region this afternoon through tonight. Severe storms are not expected to the west of the Laramie Range. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY An active weather pattern will persist through the weekend with daily chances for thunderstorms across the region. .Spotter information statement... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 7, 4:49 PM MDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Cheyenne WY 449 PM MDT Wed Aug 7 2019 WYZ103-105>107-072330- East Platte County WY-Shirley Basin WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 449 PM MDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... At 448 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Friend Park Campground to 7 miles east of Wheatland Reservoir 3. Movement was east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Friend Park Campground, Wheatland Reservoir 3, Laramie Peak and Garrett. LAT...LON 4227 10509 4167 10521 4185 10578 4228 10557 TIME...MOT...LOC 2248Z 282DEG 13KT 4220 10552 4184 10558 Lyons
Special weather statement, Aug 7, 4:50 PM MDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Cheyenne WY 450 PM MDT Wed Aug 7 2019 WYZ102-107-108-072330- East Platte County WY-Goshen County WY-Niobrara County WY- 450 PM MDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA... NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 530 PM MDT... At 450 PM MDT, Doppler radar was tracking a strong thunderstorm near Manville, or 8 miles southwest of Lusk, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lusk, Manville, Prairie Center, Rawhide Buttes, Jay Em and Van Tassell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4266 10476 4281 10460 4266 10406 4232 10433 TIME...MOT...LOC 2250Z 304DEG 24KT 4270 10459 Lyons
Local storm report, Aug 7, 4:52 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 8 NW CHUGWATER 41.84N 104.93W
08/07/2019 E1.00 INCH PLATTE WY PUBLIC
HAIL ACCUMULATION BETWEEN 3 AND 5 INCHES ON THE GROUND
&&
WILLSSpecial weather statement, Aug 7, 4:56 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Cheyenne WY 456 PM MDT Wed Aug 7 2019 NEZ019-020-WYZ108-119-072345- Scotts Bluff NE-Banner NE-Goshen County WY-East Laramie County WY- 456 PM MDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF... NORTHWESTERN BANNER...SOUTHEASTERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 545 PM MDT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm over Hawk Springs Campground, or 26 miles south of Torrington, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... La Grange, Hawk Springs Recreation Area and Hawk Springs Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4161 10427 4178 10423 4177 10375 4150 10382 TIME...MOT...LOC 2256Z 280DEG 14KT 4169 10416 Lyons
Special weather statement, Aug 7, 5:34 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Cheyenne WY 534 PM MDT Wed Aug 7 2019 WYZ107-108-080015- East Platte County WY-Goshen County WY- 534 PM MDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN AND NORTHERN PLATTE COUNTIES UNTIL 615 PM MDT... At 534 PM MDT, Doppler radar was tracking a strong thunderstorm over Glendo Reservoir, or 28 miles southeast of Douglas, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Guernsey, Glendo, Sibley Peak, Guernsey Campground, Glendo Reservoir, Two Moon Campground and Hartville. This includes Interstate 25 in Wyoming between mile markers 103 and 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4243 10518 4258 10505 4250 10446 4220 10457 TIME...MOT...LOC 2334Z 282DEG 20KT 4248 10499 Lyons
Local storm report, Aug 7, 7:31 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 1 E CHUGWATER 41.76N 104.80W
08/07/2019 PLATTE WY 911 CALL CENTER
HWY 313 EAST OF CHUGWATER IS UNDER WATER AND WASHED OUT.
&&
WILLSNearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.